MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL
Model Number 100208HC-S-V
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization implant coil unexpectedly detached in the patient.There was no reported patient injury or intervention.The patient's outcome is currently reported to be "great.".
 
Additional Manufacturer Narrative
Additional information / corrected data: (h10) clarifying information received confirmed that the returned device was the device associated with this event.Correction (d10) correction (h3) correction (h6): method, results the device was returned with the implant coil attached to the pusher.No burn damages were observed on the heater coil area.The implant was tangled and was stretch-damaged starting from the proximal marker band and extending to the mid portion of the implant.The distal ball of the implant was within dimensional specification.The pusher attachment bond area was not damaged and was within dimensional specification.The reported complaint is unconfirmed.The investigation of the returned coil system found the implant to be attached to the pusher with no signs of activation using a detachment controller.The implant was received severely stretched, but it was attached to the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.No other notable conditions were found with the returned device.
 
Additional Manufacturer Narrative
Additional information: (b1).Additional information: (b2).Additional information: (b5) additional information was provided, which indicated that a stent was implanted as treatment for the reported detached coil segment in the vessel.Corrected data: (h1).A device was returned to the manufacturer on 1/15/20; however, it was not the device associated with the reported event, as the implant coil was still attached to the pusher.The detached implant coil remains in the patient and the pusher was not returned for evaluation; therefore, the root cause could not be determined.

Brand Name
MICROPLEX HELICAL SOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9599360
Report Number2032493-2020-00008
Device Sequence Number2525691
Product Code HCG
UDI-Device Identifier00810170010057
UDI-Public(01)00810170010057(11)170727(17)220630(10)1707271R2
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number100208HC-S-V
Device Catalogue Number100208HC-S-V
Device Lot Number1707271R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/15/2020
03/10/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/14/2020
03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;